Banach Journal of Mathematical Analysis

Finite-dimensional Hilbert C*-modules

Ljiljana Arambasic, Damir Bakic, and Rajna Rajic

Full-text: Open access


In this paper we obtain a characterization of finite-dimensional Hilbert C*-modules. It is known that those are the modules for which both underlying C*-algebras are finite-dimensional. We show that such modules can be described by a certain property of bounded sequences of their elements. It turns out that similar property leads to another characterization of Hilbert C*-modules over C*-algebras of compact operators.

Article information

Banach J. Math. Anal., Volume 4, Number 2 (2010), 147-157.

First available in Project Euclid: 7 February 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L08: $C^*$-modules
Secondary: 46L05: General theory of $C^*$-algebras 46C50: Generalizations of inner products (semi-inner products, partial inner products, etc.)

C*-algebra Hilbert C*-module (weakly) compact operator finite-dimensional C*-algebra finite-dimensional Hilbert C*-module


Arambasic, Ljiljana; Bakic, Damir; Rajic, Rajna. Finite-dimensional Hilbert C*-modules. Banach J. Math. Anal. 4 (2010), no. 2, 147--157. doi:10.15352/bjma/1297117249.

Export citation


  • Lj. Arambaši\' c, Irreducible representations of Hilbert $C^*$-modules, Math. Proc. R. Ir. Acad. 105A (2005), no. 2, 11–24.
  • Lj. Arambaši\' c, Another characterization of Hilbert $C^*$-modules over compact operators, J. Math. Anal. Appl. 344 (2008), 735–740.
  • Lj. Arambaši\' c, D. Baki\' c and M.S. Moslehian, A characterization of Hilbert $C^*$-modules over finite dimensional $C^*$-algebras, Oper. Matrices 3 (2009), no. 2, 235–240.
  • D. Baki\' c and B. Guljaš, Hilbert $C\sp *$-modules over $C\sp *$-algebras of compact operators, Acta Sci. Math. (Szeged) 68 (2002), no. 1-2, 249–269.
  • D. Baki\' c and B. Guljaš, On a class of module maps of Hilbert $C^*$-modules, Math. Commun. 7 (2002), no. 2, 177–192.
  • J. Chmieliński, D. Iliševi\' c, M.S. Moslehian and Gh. Sadeghi, Perturbation of the Wigner equation in inner product C*-modules, J. Math. Phys. 49 (2008), no. 3, 033519.
  • J. Dixmier, $C^*$-Algebras, North-Holland, Amsterdam, 1981.
  • M. Frank, Characterizing $C^*$-algebras of compact operators by generic categorical properties of Hilbert $C^*$-modules, J. $K$-theory 2 (2008), no. 3, 453–462.
  • M. Frank and A.A. Pavlov, Banach-Saks properties of C*-algebras and Hilbert $C^*$-modules, Banach J. Math. Anal. 3 (2009), no. 2, 91–102.
  • I. Kaplansky, Modules over operator algebras, Amer. J. Math. 75 (1953), 839–858.
  • C. Lance, Hilbert $C^*$-Modules, London Math. Soc. Lecture Note Series 210, Cambridge University Press, Cambridge, 1995.
  • B. Magajna, Hilbert $C^*$-modules in which all closed submodules are complemented, Proc. Amer. Math. Soc. 125 (1997), no. 3, 849–852.
  • V.M. Manuilov and E.V. Troitsky, Hilbert $C^*$-Modules, Translations of Mathematical Monographs 226, American Mathematical Society, Providence, RI, 2005.
  • J.G. Murphy, Operator Theory and $C^*$-Algebras, Academic Press, San Diego, 1990.
  • G.K. Pedersen, $C^*$-Algebras and their Automorphism Groups, Academic Press, New York, 1990.
  • I. Raeburn and D.P. Williams, Morita Equivalence and Continuous-Trace $C^*$-Algebras, Mathematical Surveys and Monographs. 60. Providence, RI: American Mathematical Society (AMS), 1998.
  • S. Sakai, $C^*$-Algebras and $W^*$-Algebras, Springer, Berlin, 1971.
  • J. Schweizer, A description of Hilbert $C^*$-modules in which all closed submodules are orthogonally closed, Proc. Amer. Math. Soc. 127 (1999), no. 7, 2123–2125.
  • N.E. Wegge-Olsen, $K$-Theory and $C^*$-Algebras - a friendly approach, Oxford University Press, Oxford, 1993.
  • K. Ylinen, Dual $C^*$-algebras, weakly semi-completely continuous elements, and the extreme rays of the positive cone, Ann. Acad. Sci. Fenn. Ser. A I Math. No. 599 (1975), 9 pp.
  • K. Ylinen, Weakly completely continuous elements of C*-algebras, Proc. Amer. Math. Soc. 52 (1975), 323–326.